Each tablet, caplet or geltab contains Acetaminophen 250mg, Aspirin 250mg and Caffeine 65mg.
(tablet and caplet) benzoic acid, carnauba wax, hydroxypropylcellulose, hydroxypropyl methylcellulose, microcrystalline cellulose, mineral oil, polysorbate 20, povidone, propylene glycol, simethicone emulsion, sorbitan monolaurate, stearic acid, may also contain: FD&C blue no. 1, titanium dioxide.
(geltab) benzoic acid, D&C yellow #10 lake, disodium EDTA, FD&C blue #1 lake, FD&C red #40 lake, ferric oxide, gelatin, glycerin, hydroxypropylcellulose, hydroxypropyl methylcellulose, maltitol solution, microcrystalline cellulose, mineral oil, pepsin, polysorbate 20, povidone, propylene glycol, propyl gallate, simethicone emulsion, sorbitan monolaurate, stearic acid, titanium dioxide.
Reye' syndrome: Children and teenagers should not use this drug for chicken pox, or flu symptoms before a doctor is consulted about Reye' syndrome, a rare but serious illness reported to be associated with aspirin.
Allergy alert: aspirin may cause a severe allergic reaction which may include: · hives · facial swelling · asthma (wheezing) · shock
Alcohol warning: If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take acetaminophen and aspirin or other pain relievers/fever reducers. Acetaminophen and aspirin may cause liver damage and stomach bleeding.
Caffeine warning: The recommended dose of this product contains about as much caffeine as a cup of coffee. Limit the use of caffeine-containing medications, foods, or beverages while taking this product because too much caffeine may cause nervousness, irritability, sleeplessness, and, occasionally, rapid heart beat.
Do not use · if you have ever had an allergic reaction to any other pain reliever/fever reducer
· never had migraines diagnosed by a health professional · a headache that is different from your usual migraines · the worst headache of your life · fever and stiff neck · headaches beginning after or caused by head injury, exertion, coughing or bending · experienced your first headache after the age of 50 · daily headaches · asthma · bleeding problems · ulcers · stomach problems such as heartburn, upset stomach, or stomach pain that do not go away or recur · a migraine so severe as to require bed rest · problems or serious side effects from taking pain relievers or fever reducers
taking a prescription drug for: · anticoagulation (thinning of the blood) · diabetes · gout · arthritis
If pregnant or breast-feeding, ask a health professional before use. It is especially important not to use aspirin during the last 3 months of pregnancy unless definitely directed to do so by a doctor because it may cause problems in the unborn child or complications during delivery.
Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center right away. Quick medical attention is critical for adults as well as for children even if you do not notice any signs or symptoms.
Acetaminophen is rapidly absorbed from the upper gastrointestinal tract with peak plasma levels occurring between 30 and 60 minutes after therapeutic doses and usually within 4 hours following an overdose. The parent compound, which is nontoxic, is extensively metabolized in the liver to form principally the sulfate and glucuronide conjugates which are also nontoxic and are rapidly excreted in the urine. A small fraction of an ingested dose is metabolized in the liver by the cytochrome P-450 mixed function oxidase enzyme system to form a reactive, potentially toxic, intermediate metabolite which preferentially conjugates with hepatic glutathione to form the nontoxic cysteine and mercapturic acid derivatives which are then excreted by the kidney. Therapeutic doses of acetaminophen do not saturate the glucuronide and sulfate conjugation pathways and do not result in the formation of sufficient reactive metabolite to deplete glutathione stores. However, following ingestion of a large overdose (150 mg/kg or greater) the glucuronide and sulfate conjugation pathways are saturated resulting in a larger fraction of the drug being metabolized via the P-450 pathway. The increased formation of reactive metabolite may deplete the hepatic stores of glutathione with subsequent binding of the metabolite to protein molecules within the hepatocyte resulting in cellular necrosis. Acetylcysteine has been shown to reduce the extent of liver injury following acetaminophen overdose. Early symptoms following a potentially hepatotoxic overdose may include: nausea, vomiting, diaphoresis and general malaise. Clinical and laboratory evidence of hepatic toxicity may not be apparent until 48 to 72 hours postingestion. In most adults and adolescents, regardless of the quantity of acetaminophen reported to have been ingested, administer acetylcysteine immediately. Acetylcysteine therapy should be initiated and continued for a full course of therapy. Its effectiveness depends on early administration, with benefit seen principally in patients treated within 16 hours of the overdose. If acetaminophen plasma assay capability is not available, and the estimated acetaminophen ingestion exceeds 150 mg/kg., acetylcysteine therapy should be initiated and continued for a full course of therapy.
For full prescription information, refer to the acetylcysteine package insert. Do not await the results of assays for acetaminophen level before initiating treatment with acetylcysteine. The following additional procedures are recommended: The stomach should be emptied promptly by lavage or by induction of emesis with syrup of ipecac. A serum acetaminophen assay should be obtained as early as possible, but no sooner than four hours following ingestion. Liver function studies should be obtained initially and repeated at 24-hour intervals. For additional emergency information call your regional poison center or toll-free (1-800-525-6115) to the Rocky Mountain Poison Center for assistance in diagnosis and for directions in the use of acetylcysteine as an antidote.
EXCEDRIN® MIGRAINE is supplied as:
Coated white circular tablets or coated white caplets with letter "E" debossed on one side. Supplied in bottles of 24's, 50's, 100's, 175's, 275's (tablets) are available in club store packages. Coated round geltabs-green on one side, white on the other, printed with black "E" on one side. Supplied in bottles of 24's, 50's and 100's (2 bottles of 50 each).
Store at 20-25°C (68-77°F).
For use under U.S. Patent No. 5972916